Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

August 10, 2021Coffee County, Alabama

NWS Tallahassee, FL issued this special weather statement at Aug 10, 2021, 5:39 PM CDT for Coffee County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2021, 5:39 PM CDT (22:39 UTC)
Expired
Aug 10, 2021, 6:15 PM CDT
In force
36 min
Issued by
NWS Tallahassee, FL
Hail
0.25 in
Wind
30

County Coffee County, AL

The radar

The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2209 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

690 
WWUS82 KTAE 102239
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
539 PM CDT Tue Aug 10 2021
 
ALZ065-102315-
Coffee AL-
539 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of central Coffee
County through 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or near Elba. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Elba, Enterprise, New Brockton, Richburg, Mixons Crossroads, Curtis,
Carl Folsom A/p, Danleys Crossroads, Turner Crossroads, Camp Humming
Hills, Clintonville, New Haven, Tabernacle, Camp Alaflo Bsa, Basin,
Enterprise Municipal A/P, Woodland Grove Church, Shell Army Field and
Perry Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3128 8584 3128 8619 3146 8619 3152 8587
TIME...MOT...LOC 2238Z 167DEG 2KT 3138 8600 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

KR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:55 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 10, 2:55 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
355 PM EDT Tue Aug 10 2021

.SHORT TERM [Tonight Through Thursday Night]...

Typical summer weather will continue, with the daily rhythm of
showers and thunderstorms.

The subtropical surface ridge axis will extend inland from the
Atlantic across the Florida Panhandle, with weak east to southeast
steering flow. PW values in the 1.8-2 inch range will provide
plenty of moisture for deep moist convection. Bulk shear values of
10 knots or less will mainly support single-cell pulse storms with
gusty downdraft winds.

Currently, there is a cluster of storms over the Apalachicola
National Forest, and another cluster centered up near Columbus,
Georgia. The area between these two clusters should fill in with
storms over the next few hours, drifting west across southeast
Alabama early this evening. Later this evening, the Atlantic
seabreeze may bring a round of storms past the I-75 corridor,
before dissipation occurs during the early overnight hours.

.LONG TERM [Friday Through Tuesday]...

After a status quo Friday, our attention will turn to the effects
of the tropical system that is forecast to arrive near Florida or
over the eastern Gulf this weekend. Potential Tropical Cyclone 6
was located over the far northeast Caribbean Sea this afternoon
and is forecast to become a tropical storm late today or tonight.
An abundance of guidance brings the storm to the eastern Gulf this
weekend, and the official NHC forecast track cone encompasses
nearly our entire stretch of Panhandle and Big Bend coast. There
are lots of questions about what kind of shape the system will be
in. One of the factors will be if the storm has an over-water
track through the Straits of Florida, or whether it must first
traverse some of the FL Peninsula before arriving in the Gulf.
Obviously, details will come into focus over the next few days.
For now, the message is simply one of preparedness. The period of
highest impact appears to be around Sunday and/or Monday.
Regardless of strength, a main concern will be with rainfall
potential, especially in light of the flooding that is still
ongoing over the SE Big Bend after heavy rain last week.

By Tuesday, the question will be how quickly the system exits.
There is a mixed signal in guidance, with some lifting the system
out, while some pieces of guidance notably hang the storm up over
the Southeast U.S.. That would have an impact on flood potential.

&&

.AVIATION...
[Through 18Z Wednesday]

Afternoon thunderstorms are currently observed in the vicinity of
TLH, and thunderstorms will fill in over the next few hours near
ECP, DHN, and ABY. Meanwhile, VLD may have to wait for arrival of
the Atlantic seabreeze around or after sunset to see thunder.

&&

.MARINE...

The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
trasnsport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.

&&

.FIRE WEATHER...

The main concern for the rest of this week will
continue to be erratic and gusty winds near afternoon and evening
showers and thunderstorms. Low dispersion values are forecast over
inland areas on Wednesday and Thursday afternoons due to weak
transport winds. Otherwise, a seasonably moist and unstable air
mass will persist, with afternoon seabreezes near the coast.

&&

.HYDROLOGY...

The Steinhatchee River near Cross City has been slowly receding
since early Sunday but remains in moderate flood. This river is a
slow responder, so it will likely take the entirety of this week
to finally drop below flood stage.

On the Lower Suwanee River, river levels will rise for the rest
of this week as large quantities of water route down from the
Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff
is expected to rise through flood stage this afternoon, and a
Flood Warning is in effect there. Points near Branford and Bell
are also likely to reach flood later this week, and Wilcox bears
watching.

Otherwise, slow movement of scattered afternoon thunderstorms means
there will be small pockets for each of the next few days with
heavy rain. This could bring small areas of localized runoff
issues, particularly over our Florida counties.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  93  74  94  74 /  30  60  20  50  20
Panama City   76  91  76  91  76 /  30  50  20  40  20
Dothan        73  93  74  92  73 /  50  50  20  50  20
Albany        74  94  75  95  75 /  20  50  10  40  10
Valdosta      73  93  74  93  73 /  30  40  20  30  10
Cross City    74  91  74  92  73 /  40  40  30  40  20
Apalachicola  77  88  77  89  77 /  20  50  20  40  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Haner
LONG TERM...Haner
AVIATION...Haner
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...Haner

In the hours before

Special weather statement, Aug 10, 4:47 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
447 PM CDT Tue Aug 10 2021

FLZ010-011-102215-
Jackson FL-Washington FL-
447 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of western Jackson and
northeastern Washington Counties through 515 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving west at 15 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Chipley, Marianna, Graceville, Cottondale, Greenwood, Alford,
Campbellton, Bascom, Richter Crossroads, Jacob City, Chipley
Municipal Airport, Kynesville, Steele City, Cottondale Airport,
Jacobs, Browntown, Chipola Terrace, Bahoma, Sunny Hills and
Ellaville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3093 8507 3065 8529 3070 8561 3099 8549
TIME...MOT...LOC 2146Z 107DEG 13KT 3077 8535

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KR
Special weather statement, Aug 10, 5:03 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
603 PM EDT Tue Aug 10 2021

GAZ143>146-155>158-102245-
Miller GA-Decatur GA-Colquitt GA-Baker GA-Mitchell GA-Seminole GA-
Grady GA-Thomas GA-
603 PM EDT Tue Aug 10 2021

...Strong thunderstorms will impact portions of northeastern Decatur,
northern Grady, Miller, Mitchell, southwestern Baker, northern
Thomas, northeastern Seminole and western Colquitt Counties through
645 PM EDT...

At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colquitt to near Riverside. Movement was
south at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colquitt, Moultrie, Pelham, Camilla, Donalsonville, Ochlocknee,
Coolidge, Riverside, Schley, Funston, Sale City, Iron City, Brinson,
Harrells Still, Moultrie Municipal A/P, Murphy, Bellview, Vada,
Akridge and Elpino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3130 8376 3104 8371 3104 8374 3099 8374
      3095 8488 3125 8478 3126 8464 3127 8464
TIME...MOT...LOC 2202Z 003DEG 13KT 3121 8469 3124 8386

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

KR
Special weather statement, Aug 10, 5:05 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
505 PM CDT Tue Aug 10 2021

FLZ008-108-102230-
Central Walton FL-South Walton FL-
505 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southern Walton
County through 530 PM CDT...

At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Santa Rosa Beach, moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eglin Air Force Base, Freeport, Bruce, Bunker and Portland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3056 8602 3053 8588 3051 8588 3050 8586
      3044 8590 3043 8599 3035 8599 3032 8602
      3038 8612 3039 8611 3042 8614 3043 8612
      3044 8616 3048 8614 3046 8619 3050 8620
      3048 8622 3047 8629 3050 8634
TIME...MOT...LOC 2205Z 055DEG 7KT 3045 8603

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 10, 5:34 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM CDT Tue Aug 10 2021

FLZ008>010-102300-
Central Walton FL-Holmes FL-Washington FL-
534 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of east central Walton,
southwestern Holmes and central Washington Counties through 600 PM
CDT...

At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Vernon, Bonifay, Live Oak, Ponce De Leon, Caryville, Westville,
Hinsons Crossroads, Red Bay, Whitehead Crossroads, Cerrogordo, Bruce,
Holmes Valley, Millers Ferry, Five Points, Hulaw, Hickory Hill,
Smyrna, Sylvania, Johnson Crossroads and Gritney.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3078 8566 3060 8567 3045 8597 3086 8593
TIME...MOT...LOC 2234Z 093DEG 6KT 3070 8576

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 10, 5:37 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Tue Aug 10 2021

GAZ142-102315-
Early GA-
637 PM EDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of southwestern Early
County through 715 PM EDT...

At 637 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Columbia, or 11 miles south of Blakely, moving
west at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gordon, Saffold, Killarney, Howards Mill, Cedar Springs, Rock Hill,
Hilton and Sawhatchee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3131 8491 3126 8491 3125 8492 3111 8492
      3109 8503 3115 8507 3117 8510 3118 8510
      3119 8511 3123 8510 3128 8511 3129 8509
      3133 8508 3134 8509
TIME...MOT...LOC 2237Z 093DEG 6KT 3121 8497

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Aug 10, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
539 PM CDT Tue Aug 10 2021

ALZ065-102315-
Coffee AL-
539 PM CDT Tue Aug 10 2021

...A strong thunderstorm will impact portions of central Coffee
County through 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or near Elba. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Elba, Enterprise, New Brockton, Richburg, Mixons Crossroads, Curtis,
Carl Folsom A/p, Danleys Crossroads, Turner Crossroads, Camp Humming
Hills, Clintonville, New Haven, Tabernacle, Camp Alaflo Bsa, Basin,
Enterprise Municipal A/P, Woodland Grove Church, Shell Army Field and
Perry Store.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3128 8584 3128 8619 3146 8619 3152 8587
TIME...MOT...LOC 2238Z 167DEG 2KT 3138 8600

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

KR

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:33 PM CDTSpecial Weather StatementTAELafayette42 min
Aug 9, 8:00 PM CDTSpecial Weather StatementTAEMadison30 min
Aug 9, 8:12 PM CDTAreal Flood AdvisoryTAEMadison2 hr
Aug 10, 2:17 PM CDTSpecial Weather StatementTAELeon28 min
Aug 10, 3:02 PM CDTSpecial Weather StatementTAECalhoun, Gulf43 min
Aug 10, 3:51 PM CDTSpecial Weather StatementTAEWashington24 min
Aug 10, 4:17 PM CDTSpecial Weather StatementTAEBay28 min
Aug 10, 4:26 PM CDTSevere Thunderstorm WarningTAEBay, Washington64 min
Aug 10, 4:47 PM CDTSpecial Weather StatementTAEJackson28 min
Aug 10, 5:05 PM CDTSpecial Weather StatementTAEWalton25 min
Aug 10, 5:34 PM CDTSpecial Weather StatementTAEWashington26 min
Aug 10, 5:40 PM CDTSpecial Weather StatementTAELafayette50 min
Aug 10, 5:46 PM CDTSevere Thunderstorm WarningTAEDixie, Lafayette59 min
Aug 10, 6:02 PM CDTSpecial Weather StatementTAEHolmes43 min
Aug 10, 6:09 PM CDTSpecial Weather StatementTAEMadison66 min
Aug 10, 3:28 PM CDTSpecial Weather StatementTAECalhoun32 min
Aug 10, 3:59 PM CDTSpecial Weather StatementTAEDecatur, Seminole31 min
Aug 10, 4:06 PM CDTSpecial Weather StatementTAEBaker, Calhoun, Dougherty, Mitchell, Worth24 min
Aug 10, 4:34 PM CDTSpecial Weather StatementTAEBaker, Miller, Mitchell26 min
Aug 10, 5:03 PM CDTSpecial Weather StatementTAEColquitt, Miller, Mitchell42 min
Aug 10, 5:37 PM CDTSpecial Weather StatementTAEEarly38 min
Aug 10, 6:45 PM CDTSpecial Weather StatementTAEThomas30 min
Aug 9, 7:37 PM CDTSpecial Weather StatementTAECoffee23 min
Aug 9, 7:58 PM CDTSpecial Weather StatementTAEDale32 min
Aug 10, 4:05 PM CDTSpecial Weather StatementTAEHenry40 min
Aug 10, 6:12 PM CDTSpecial Weather StatementTAEGeneva33 min
Aug 10, 6:21 PM CDTSpecial Weather StatementTAEHouston24 min
Aug 10, 6:27 PM CDTSevere Thunderstorm WarningTAEGeneva48 min
Aug 10, 6:49 PM CDTSpecial Weather StatementTAEHouston26 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.